Dec 5, 2009
Hi Dr. Henry,
I have been on Atripla for about 5 years and have had sleep issues on and off for that time. I also work odd hours so that probably does not help with a good sleep pattern. I switched my dosing to 11 am and found that to help with sleep, but I still only get about 5 hours of sleep per night, and I find myself waking up to go to the bathroom.
As I take Atripla during the day, I find that I have some issues with the anxiety and the fuzzy CNS problems, this does go away, but I still feel out of it at times. Atripla has been good in regards with the viral surpression and I have been undetectable for many years and my CD4 is around 550. This has been my first line of therapy and I have always felt that if it's not broke don't fix it. However, It would be nice to be on a medication that wouldn't cause the CNS problems that may affect my sleep and general mood through the day.
My ID doctor thought that Intelence and Truvada would be a good alternative. He also told me that I could take it once per day. He did inform me that many split it up, but said if my system allowed it I could take all the pills at once. Or should I stay with my current regimen and supplement some anxiety medication to combat the side effects of Atripla?
I would appreciate your thoughts on this matter, and would like to know if you think it's my best option.
Just one more thing GO VIKINGS!!!!!!!!!!
| Response from Dr. Henry
There is yet little data on once a day dosing for etravirine. Though the etravirine + Truvada option may be reasonable, other choices to consider (with more data available supporting the safety of a switch in absence of known drug resistance) would include raltegravir or a boosted PI with Truvada. I have had good success with either the raltegravir or boosted PI option. K
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.